Placeholder text, please change

Fentanyl - The Invisible Killer

There is a growing threat to the health and safety of our youth that we want to bring to your attention.  Fentanyl is a man-made, Schedule II narcotic that has reached a growing number of communities of all sizes across Texas and has impacted so many lives. According to the Centers for Disease Control (CDC), teen overdose deaths related to Fentanyl have tripled within the last two years. Over half of all overdose deaths are related to Fentanyl use. Death from Fentanyl overdose happens when the respiratory system slows or not enough oxygen gets to the brain.

Fentanyl is a manufactured opiate drug that is generally used in the medical field to treat severe pain. It is often used in emergency situations and given by paramedics and in emergency rooms. Sadly, an underground market has developed for this drug, and it is often marketed to youth. Fentanyl can come in many forms; even the smallest amount can be lethal. It is often mixed with other drugs, such as cocaine and heroin. Prescription medications can also be laced with them.

There have been some cases where the Fentanyl pills were made to look like candy. Often, the teen has no idea that what they are taking has Fentanyl.

What can you do as a parent to prevent your teen from falling prey to this deadly trend?

  • Talk to your teen. Talk about the dangers that they may face at parties and social events. Tell them they can talk to you about things that concern them.
  • Monitor their social media and app usage. This is a common way that teens get access to this drug.
  • Encourage your teen to get involved with extra-curricular activities, church, service projects, community and school organizations. Keeping your teen involved can help battle loneliness, isolation, and hopelessness.
  • Know how to access the district’s anonymous reporting tool. It can be found on the district’s website. Report any suspicion that Fentanyl use may be occurring in the schools or that someone may be abusing it. Encourage your child to do the same. You could save a life.
  • Monitor your child’s behavior. Has their behavior changed lately? Do they have a new set of “friends”? Are they keeping to themselves more often than usual?
  • Seek help if your child is facing a mental health challenge or if you suspect they are using any substance.

Together, we can help our youth make better choices to avoid this dangerous drug and keep it out of our schools and communities.

 

Dangers of Fentanyl

Fentanyl crisis emoji drug code

Fentanyl info